Thrombin injection as a means of inducing thrombus formation has recently received wide attention as an alternative treatment for pseudoaneurysm. We present a case of a 67-year-old man in whom a large mycotic pseudoaneurysm developed in the ascending aorta because of sternal osteomyelitis and mediastinitis after coronary artery bypass grafting. Transcatheter intra-arterial thrombin injection was performed, and it successfully induced pseudoaneurysm thrombosis. However, the procedure was complicated by a sudden transient ischemic attack caused by thrombus propagation into the cerebral circulation. Complete thrombus dissolution in the cerebral circulation with the resolution of neurologic symptoms was achieved by means of intravenous abciximab.
|Original language||English (US)|
|Number of pages||4|
|Journal||Journal of Vascular Surgery|
|State||Published - Nov 2001|
ASJC Scopus subject areas
- Cardiology and Cardiovascular Medicine